organophosphorous poisoning

organophosphorous poisoning

Poisoning with compounds used as insecticides and as war nerve gases because of their powerful action in preventing CHOLINESTERASE from breaking down the neurotransmitter ACETYLCHOLINE. The effect of these agents are to produce excessive cholinergic activity-salivation, nausea, vomiting, diarrhoea, perspiration, small pupils, twitching, convulsions and death. ATROPINE, that blocks cholinergic nerve endings is the mainstay of treatment. Cholinesterase reactivators such as obidoxime and other oximes are also useful.
Mentioned in ?
References in periodicals archive ?
Correlation of serumcholinesterase level, clinical score at presentation and severity of organophosphorous poisoning.
Acute organophosphorous poisoning ranks foremost among the list of agents, which cause acute pesticide poisoning.
This study evaluates the significance of analysing serum cholinesterase (pseudocholinesterase) activity in assessing severity, correlating with clinical course and to predict the outcome in organophosphorous poisoning.
The cause of death could be organophosphorous poisoning due to insecticide in the vegetables, he told AFP, adding that doctors are treating victims with atropine.
Other causes of polyneuropathy like organophosphorous poisoning and exposure to heavy metals were excluded by relevant history and investigations.
Five of the patients with respiratory distress were exposed to kerosene oil poisoning, while the other 4 were exposed to organophosphorous poisoning.
Organophosphorous poisoning was found to be the third most common agent.
Acute organophosphorous poisoning ranks foremost in the list of agents which causes acute pesticide poisoning in the developing countries.
Hence the present study is undertaken to evaluate the clinical profile of organophosphorous poisoning cases admitted in Government General Hospital, Kakinada, Andhra Pradesh.
Diagnostic aspects of organophosphorous poisoning Toxicology 2005 oct 30; 214(3):182-189.
MATERIALS AND METHODS: Fifty organophosphorous poisoning cases who were admitted to the MIMS, during the period of 4 years (May 2013 to June 2014), were studied.

Full browser ?